MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that tool broke during a craniotomy.It was confirmed that there was no patient impact.Additional information is being requested regarding product return.
 
Additional Manufacturer Narrative
Report confirmed.Tool was received used and fractured.Two pieces of tool were received.The most likely cause of the fracture is that tool impacted a material harder than bone (metal), creating impact defects.It was also noted that the fracture location is not consistent with prying, which causes tool to break at the shoulder.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Report inconclusive.The device has been returned and is still pending their evaluation results.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND TAPERED DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8809708
Report Number1625507-2019-00071
Device Sequence Number13534972
Product Code HBE
UDI-Device Identifier00643169766259
UDI-Public00643169766259
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberF2/8TA23
Device Catalogue NumberF2/8TA23
Device Lot NumberH5522859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/31/2019
09/05/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/28/2019
09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1